Alert archive / Missouri / Tornado Warnings in 1999
Tornado Warning 29, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Jun 28, 1999, 2:27 AM CDT for Vernon County, Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 1999, 2:27 AM CDT (07:27 UTC)
- Expired
- Jun 28, 1999, 3:15 AM CDT
- In force
- 48 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 107 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1696 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 13.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 280728 RRA TORSGF MOC217-280815- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 227 AM CDT MON JUN 28 1999 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * TORNADO WARNING FOR... VERNON COUNTY IN WEST CENTRAL MISSOURI * UNTIL 315 AM CDT * AT 226 AM DOPPLER RADAR INDICATED A DEVELOPING TORNADO 5 MILES EAST OF NEVADA. THIS STORM WAS MOVING EAST SOUTHEAST AT 30 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... WALKER OAK RIDGE DEDERICK THIS IS A DANGEROUS SITUATION. MOVE QUICKLY TO A DESIGNATED SHELTER...BASEMENT...OR INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR BUILDING. JT/CR
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Jun 28, 2:15 AM CDT, 12 minutes earlier.
Area forecast discussion, Jun 28, 2:15 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 215 AM CDT MON JUN 28 1999 MAIN FORECAST CONCERNS TODAY INCLUDE: WHERE TO PLACE FLASH FLOOD WATCH THIS MORNING CAN WE LEAVE POPS OUT SOMEWHERE TONIGHT/TUESDAY? TEMPERATURES WEATHER IS QUITE ACTIVE THIS MORNING ACROSS THE FORECAST AREA: AREA OF THUNDERSTORMS EXTENDED FROM CENTRAL MISSOURI INTO NORTHEAST KANSAS WITH HEAVY RAINFALL AND ISOLATED SEVERE WEATHER. DEWPOINTS IN THE MIDDLE AND UPPER 70S ACROSS THE SOUTHERN HALF OF THE FORECAST AREA WITH UPPER 60S NORTH. MORE THUNDERSTORMS WERE LOCATED FROM NEBRASKA TO SOUTH DAKOTA. SIMILAR TO PAST NIGHTS...THE SHORT RANGE MODELS ARE IN GOOD AGREEMENT WITH THE GENERAL FLOW PATTERN. THE DIFFERENCES APPEAR IN THE STRENGTH OF THE INDIVIDUAL WAVES (ETA IS THE STRONGEST AND AVN THE WEAKEST) AND IN THE PRECIPITATION FIELDS. WILL FOLLOW THE ETA OUTPUT FOR REASONS GIVEN BELOW... FIRST...FRONTAL BOUNDARY WILL MOVE THROUGH THE FORECAST AREA TODAY AND PAY A BRIEF VISIT TO NORTHERN ARKANSAS BEFORE RETURNING NORTH TUESDAY NIGHT/WEDNESDAY. NGM AND AVN PUSH THIS BOUNDARY INTO CENTRAL ARKANSAS...WHICH IS PROBABLY OPTIMISTIC CONSIDERING THE DISTANCE FROM THE SIGNIFICANT DYNAMICS. ALSO...PREVIOUS REASONING THAT FORECAST AREA WOULD EXPERIENCE A RAIN FREE PERIOD TONIGHT AND TUESDAY IS BECOMING LESS LIKELY WITH EACH MODEL RUN. WHILE THERE WILL LIKELY BE A BREAK FROM THE RAIN LATE THIS MORNING INTO THIS AFTERNOON...THUNDERSTORMS IN NEBRASKA SHOULD ARRIVE BY DINNER TIME. SOUTHERLY WINDS REDEVELOP OVER EASTERN KANSAS BY MIDDAY TUESDAY WHICH SHOULD PRODUCE PRECIPITATION OVER WESTERN SECTIONS LATE IN THE AFTERNOON. ANOTHER FACTOR AGAINST A NO POP FORECAST IS THE POSSIBILITY OF ANOTHER MCS TONIGHT IN KANSAS AND OKLAHOMA THAT COULD AFFECT SOUTHERN MISSOURI. SO...WILL KEEP AT LEAST CHANCE POPS IN THE FORECAST THROUGH TUESDAY. FLASH FLOOD WATCH CURRENTLY IN EFFECT FOR CENTRAL MISSOURI WILL BE CONTINUED UNTIL NOON. WILL NOT SPECULATE ON THE COUNTIES IN THE WATCH HERE AS THERE MAY BE LAST MINUTE CHANGES MADE BASED ON RADAR TRENDS. SHOULD SEE A FAIRLY WIDE VARIATION IN TEMPERATURES FROM NORTH TO SOUTH TODAY: CAPPING INVERSION OVER THE EXTREME SOUTHWEST CORNER OF THE FORECAST AREA SHOULD CONTINUE TO SUPPRESS CONVECTION...BUT MIDDLE AND HIGH CLOUDS WILL STILL OCCUR IN THOSE AREAS. WILL LEAN HEAVILY ON ETA 2M TEMPERATURES THIS MORNING. SGF TE 082/066 077/065 080 087433 JLN EE 086/068 077/065 084 084334 VIH TE 075/063 075/062 077 08+533 UNO TE 083/067 080/065 080 086433 SUTTON
In the hours before
Local storm report, Jun 27, 9:25 PM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
925 PM CDT SUN JUN 27 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0750 PM 2 NW STOCKTON MO 1 INCH HAIL
06/27/99 CEDARLocal storm report, Jun 28, 12:10 AM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1210 AM CDT MON JUN 28 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1145 PM 15 SW VERSAILLES MO WIND DAMAGE
06/27/99 MORGAN TREE BLOWN DOWN ONTO
RESIDENCE IN IVY BEND
AREA ALONG
MORGAN/CAMDEN COUNTY
BORDER.Local storm report, Jun 28, 12:10 AM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1210 AM CDT MON JUN 28 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1145 PM 15 SW VERSAILLES MO WIND DAMAGE
06/27/99 MORGAN TREE BLOWN DOWN ONTO
RESIDENCE IN IVY BEND
AREA ALONG
MORGAN/CAMDEN COUNTY
BORDER.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:33 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 62 min |
| Jun 27, 10:58 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 37 min |
| Jun 27, 11:30 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Morgan | 45 min |
| Jun 27, 11:32 PM CDT | Flash Flood Warning | SGF | Benton, Morgan | 4 hr |
| Jun 28, 12:04 AM CDT | Flash Flood Warning | SGF | Miller | 4 hr |
| Jun 28, 1:00 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede | 30 min |
| Jun 28, 1:56 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair, Vernon | 59 min |
| Jun 28, 2:30 AM CDT | Severe Thunderstorm Warning | SGF | Cedar | 55 min |
| Jun 28, 2:58 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade | 62 min |
| Jun 28, 3:22 AM CDT | Flash Flood Warning | SGF | Benton, Hickory, St. Clair | 6 hr |
| Jun 28, 3:22 AM CDT | Flash Flood Warning | SGF | Cedar, Vernon | 6 hr |
| Jun 28, 5:23 AM CDT | Flash Flood Warning | SGF | Dade | 4 hr |
| Jun 28, 8:48 AM CDT | Flash Flood Warning | SGF | Cedar, Dade, St. Clair, Vernon | 6 hr |
| Jun 28, 8:48 AM CDT | Flash Flood Warning | SGF | Benton, Hickory | 6 hr |
| Jun 28, 9:52 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade | 53 min |
| Jun 28, 10:34 AM CDT | Flash Flood Warning | SGF | Barton, Jasper | 3 hr |
| Jun 28, 10:34 AM CDT | Flash Flood Warning | SGF | Newton | 3 hr |
| Jun 28, 10:47 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Jasper, Lawrence, Newton | 48 min |
| Jun 28, 2:59 PM CDT | Flash Flood Warning | SGF | Benton | 6 hr |
Nearby
Tornado Warnings in Missouri, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.